Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 299, NWS Atlanta, GA

June 21, 2006Emanuel County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 21, 2006, 4:13 PM EDT for Emanuel County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2006, 4:13 PM EDT (20:13 UTC)
Expired
Jun 21, 2006, 4:36 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Emanuel County, GA

The radar

The Charleston,SC radar (KCLX), 106 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2006-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1960 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2006-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1960 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 212013
SVRFFC
GAC107-212100-
/O.NEW.KFFC.SV.W.0299.060621T2013Z-060621T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
413 PM EDT WED JUN 21 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EMANUEL COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 500 PM EDT

* AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 10 MILES
  NORTHWEST OF GEORGE L. SMITH STATE PARK...AND MOVING SOUTH AT 10
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GARFIELD AND TWIN CITY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3281 8216 3275 8231 3249 8225 3258 8200

$$
1 follow-up statement
000 
WWUS52 KFFC 212036
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
435 PM EDT WED JUN 21 2006

GAC107-212045-
/O.CAN.KFFC.SV.W.0299.000000T0000Z-060621T2100Z/
EMANUEL GA-
435 PM EDT WED JUN 21 2006

...THE SEVERE THUNDERSTORM WARNING FOR EMANUEL COUNTY IS CANCELLED...


THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3281 8216 3275 8231 3249 8225 3258 8200

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:36 PM EDT, 37 minutes earlier.

Area forecast discussion, Jun 21, 3:36 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
336 PM EDT WED JUN 21 2006

.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)
A VERY SUMMERTIME PATTERN CONTINUES IN THE SHORT TERM FORECAST
PERIOD AS AN UPPER LEVEL RIDGE SLOWLY WEAKENS AND WESTERN ATLANTIC
SURFACE HIGH RIDGES INTO THE SOUTHEASTERN U.S. ENOUGH HEAT AND
MOISTURE IN THE ATMOSPHERE TO OVERCOME THE UPPER RIDGE...WITH
ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
TODAY AND THURSDAY. BY FRIDAY THE UPPER RIDGE IS SUPPRESSED
SOUTHEASTWARD EVEN FURTHER AS A WEAK SURFACE BOUNDARY SAGS SOUTHWARD
OUT OF THE OHIO VALLEY TOWARD NORTH GEORGIA. RAIN CHANCES WILL BE
ON THE INCREASE AS WE TRANSITION INTO THE EXTENDED FORECAST PERIOD.
TEMPERATURES WILL REMAIN VERY WARM THROUGH FRIDAY. WE ARE FLIRTING
WITH HEAT ADVISORY CRITERIA IN SOME AREAS...BUT THE LOW LEVELS ARE
DRY ENOUGH TO KEEP HEAT INDEX VALUES OVER 105 CONFINED TO SPOTTY
AREAS ACROSS MAINLY CENTRAL GEORGIA...WITH OVERNIGHT LOWS FALLING
BELOW 75 DEGREES AREAWIDE.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
OVERALL UPPER LEVEL AND SURFACE PATTERNS REMAIN FAIRLY STATIC THROUGH
THE EXTENDED FORECAST PERIOD. GEORGIA REMAINS SQUEEZED BETWEEN THE
WESTERN ATLANTIC SURFACE RIDGE AND A SERIES OF WEAK TROUGHS THAT
STALL ACROSS THE EASTERN U.S. THE TROPICAL LOW THAT WAS FAIRLY WELL
ORGANIZED ON PREVIOUS RUNS OF NAM MODEL AND WAS NEARLY ABSENT ON THE
GFS IS STILL SHOWN MOVING WEST UNDER THE ATLANTIC RIDGE...BUT IS
NOTICEABLY WEAKER AND LESS ORGANIZED ON THE NAM AND ODDLY A BIT MORE
DISTINCT ON THE GFS. BOTH MODELS KEEP THIS SYSTEM OFFSHORE OF THE
SOUTHEAST U.S. ANYWAY...ALTHOUGH COASTAL REGIONS FROM NORTH FLORIDA
TO THE CAROLINAS MAY SEE SOME EFFECT FROM THE SYSTEM. IN THE UPPER
LEVELS A BROAD WEAK TROUGH SETS UP OVER THE EASTERN U.S. FROM THE MID
MISSISSIPPI AND OHIO VALLEYS INTO CANADA. THIS SHOULD EASE OUR HEAT A
BIT...AND KEEP SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST
THROUGH THE EXTENDED RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         74  93  74  89 /  20  20  20  30
ATHENS          67  98  70  92 /  20  20  20  30
GAINESVILLE     69  92  70  88 /  20  20  20  30
ROME            68  99  72  90 /  20  20  20  30
COLUMBUS        73  97  73  94 /  20  20  20  20
MACON           68  97  71  96 /  20  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, Jun 21, 6:17 AM EDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 AM EDT WED JUN 21 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221030-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
617 AM EDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA
THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A WEAK HIGH PRESSURE RIDGE WILL CONTINUE ACROSS THE REGION THROUGH
THURSDAY. WITH LIGHT MOIST EASTERLY FLOW AND DAYTIME HIGHS IN THE
MIDDLE 90S WILL SEE ISOLATED SHOWERS AND THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE GUSTY WINDS AND CLOUD
TO GROUND LIGHTNING. THE MOST LIKELY LOCATION FOR THUNDERSTORMS WILL
BE ACROSS NORTH AND CENTRAL GEORGIA MAINLY LATE THIS AFTERNOON AND
EVENING.

.DISCUSSION...
LIGHT EASTERLY FLOW UNDERNEATH A WEAK HIGH PRESSURE RIDGE WILL HELP
INCREASE LOW-LEVEL MOISTURE ACROSS THE STATE SLOWLY THROUGH TONIGHT.
ONLY MINIMAL DIURNALLY INDUCED INSTABILITY WILL BE PRESENT ACROSS
THE REGION THIS AFTERNOON WITH CAPES IN THE 500 TO 1500 RANGE AND
LIFTED INDICES AROUND MINUS 1 TO MINUS 2. THERE ARE A FEW LEFT OVER
BOUNDARIES FROM YESTERDAYS ISOLATED STORMS THAT COULD ACT AS A
FOCUSING MECHANISM FOR TODAYS CONVECTIVE DEVELOPMENT. ANY STORMS
THAT DO DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH
DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Local storm report, Jun 21, 1:47 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
147 PM EDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     6 ENE GIBSON            33.27N 82.50W
06/20/2006                   GLASCOCK           GA   EMERGENCY MNGR

            10 TO 12 TREES UPROOTED. WINDOWS BLOWN OUT OF THE PORCH
            OF A HOME. 15 TO 20 ADDITIONAL TREES SNAPPED OFF OVER
            TWO-MILE AREA. POWER POLE SNAPPED DUE TO TREES FALLING ON
            LINE. NWS DAMAGE SURVEY UPDATE OF EARLIER REPORT.

&&

LPR
Special weather statement, Jun 21, 2:37 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
237 PM EDT WED JUN 21 2006

GAZ076-211900-
237 PM EDT WED JUN 21 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
JEFFERSON COUNTY UNTIL 300 PM EDT...

AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WADLEY. THE THUNDERSTORM WAS NEARLY
STATIONARY.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS JEFFERSON
COUNTY. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE WADLEY.
Special weather statement, Jun 21, 2:56 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 PM EDT WED JUN 21 2006

GAZ092-211930-
256 PM EDT WED JUN 21 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
SCHLEY COUNTY UNTIL 330 PM EDT...

AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ELLAVILLE...MOVING SOUTH AT 5 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SCHLEY
COUNTY. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE ELLAVILLE
AND LA CROSSE.
Special weather statement, Jun 21, 3:37 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
337 PM EDT WED JUN 21 2006

GAZ091-092-104-212015-
337 PM EDT WED JUN 21 2006

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN SUMTER...SCHLEY AND
MARION COUNTIES UNTIL 415 PM EDT...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM METHVINS TO FRIENDSHIP...MOVING SOUTH AT 5
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS SUMTER...SCHLEY AND MARION COUNTIES. HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 3:50 PM EDTSevere Thunderstorm WarningFFCEmanuel25 min
Jun 21, 4:44 PM EDTSevere Thunderstorm WarningFFCJefferson31 min
Jun 21, 4:48 PM EDTSevere Thunderstorm WarningFFCWebster27 min
Jun 21, 5:04 PM EDTSevere Thunderstorm WarningFFCMuscogee26 min
Jun 21, 5:15 PM EDTSevere Thunderstorm WarningFFCStewart30 min
Jun 21, 5:53 PM EDTSevere Thunderstorm WarningFFCTreutlen37 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.